Funnel Cloud, Alachua
- When
- June 25, 1:15 PM EST
- Where
- Alachua County, Gainesville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
The public reported a funnel cloud near Interstate 75 and 23rd Street overpass. It was moving SW to NE near the treetops.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The public reported a funnel cloud near Interstate 75 and 23rd Street overpass. It was moving SW to NE near the treetops. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 1:04 PM EST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 204 PM EDT SUN JUN 25 2006 ...INCREASED RAINFALL POTENTIAL TO CONTINUE THROUGH MONDAY... .SHORT TERM...ATMOSPHERE HAS TRANSITIONED IN THE LAST 12 HOURS TO VERY MUCH OF A TROPICAL ENVIRONMENT...PROVIDING FOR THE MOST PART MUCH NEEDED RAINFALL TO THE AREA. WE HAVE HAD SOME AREAS SUCH AS OCALA IN THE LAST WEEK THAT HAVE RECEIVED EXCESSIVE RAINFALL AND THESE AREAS WILL NEED TO BE MONITORED FOR POSSIBLE MINOR FLOODING IN TRAINING ECHOS. BROAD AREA OF LOW PRESSURE NOTED ON MSAS OVER THE SOUTHERN 2/3 RDS OF THE PENINSULA...BUT SATELLITE INDICATES A MORE SUCCINCT CIRCULATION JUST EAST OF THE CAPE MOVING PARALLEL TO THE COAST. THIS LEAVES OUR AREA ON THE MOIST EASTERLY FLOW SIDE OF THE SYSTEM AND WOULD NORMALLY RESULT IN CONTINUED WIDESPREAD SHOWER AND ISOLATED THUNDERSTORM ACTIVITY. HOWEVER...WATER VAPOR SHOWS A LARGE AREA OF DRY AIR ALOFT MAKING STEADY PROGRESSION TOWARD THE FIRST COAST THAT SHOULD SUBSTANTIALLY DIMINISH ACTIVITY ALONG THE EAST COAST JUDGING BY CURRENT RADAR TRENDS OVER THE COASTAL WATERS. MODELS HAVE COME INTO MUCH BETTER AGREEMENT THAN THIS TIME YESTERDAY AND HAVE A GOOD HANDLE ON DRY SLOT WHICH LOOKS TO PUSH INTO THE AREA LATER THIS AFTERNOON AND INTO THE EVENING. WILL INDICATE A VERY SHARP GRADIENT TO THE POP FIELD AS WIDESPREAD ACTIVITY REMAINS POSSIBLE ALONG AND WEST OF INTERSTATE 75 THROUGH MIDNIGHT. HAVE YET TO SEE ANY ORGANIZATION TO THE SYSTEM SUFFICIENT ENOUGH TO KEEP ACTIVITY GOING OVERNIGHT AND FEEL THERE WILL REMAIN A HEALTHY DIURNAL COMPONENT TO THE POP COVERAGE. THEREFORE WILL TRIM BACK TO SCATTERED POPS INLAND AND ISOLATED ALONG THE COAST AFTER MIDNIGHT. FOR MONDAY...DIURNAL PATTERN TO CONTINUE WITH ACTIVITY INCREASING ALONG HIGH PWAT AXIS OVER WESTERN SECTIONS BY MID-MORNING. WILL CONTINUE TO FOLLOW THE GFS SOLUTION WITH ITS WEAKER FEATURES WHICH BRINGS SURFACE LOW BACK EASTWARD ACROSS THE AREA IN ADVANCE OF MID LEVEL TROUGH MOVING THROUGH THE MISSISSIPPI VALLEY MONDAY AFTERNOON. THERE WILL BE A TROUGH AXIS EXTENDING FROM THIS LOW EASTWARD INTO THE ATLANTIC AND SHOULD PROVIDE AN ADDITIONAL FOCUS FOR WIDESPREAD ACTIVITY ALONG THE EAST COAST LATER IN THE DAY. AIRMASS REMAINS MOSTLY TROPICAL DURING THE PERIOD WITH HEAVY RAINFALL THE MAIN CONCERN BUT SOUNDINGS SHOW SOME MID LEVEL DRY AIR AND COOLING LATER IN THE DAY FOR WESTERN SECTIONS WHICH COULD LEAD TO A FEW STRONG STORMS. GFS LESS AGGRESSIVE IN BRINGING TROUGH AXIS THROUGH ON TUESDAY AND WEDNESDAY AND WILL KEEP SCATTERED POPS IN THE FORECAST FOR THE AFTERNOON HOURS. .LONG TERM...PLENTY OF MOISTURE UP TO 700MB AVAILABLE DURING THE PERIOD AND WITH A LARGE SCALE MEAN US TROUGH IN PLACE...SCATTERED POPS LOOK WARRANTED THROUGH THE PERIOD. && .MARINE...WEAK CIRCULATION HAS DISSIPATED IN THE NORTHEAST FLORIDA COASTAL WATERS WITH ANOTHER WEAK CIRCULATION NEAR CAPE CANAVERAL. THESE CIRCULATIONS ARE ROTATING AROUND BROAD LOW PRESSURE OVER THE FLORIDA PENINSULA. THIS BROAD AREA OF LOW PRESSURE WILL ADVANCE NORTH THROUGH EARLY NEXT WEEK...WITH ONSHORE FLOW TRANSITIONING TO OFFSHORE FLOW MONDAY NIGHT/EARLY TUESDAY. WINDS/SEAS WILL FLIRT WITH SCEC CRITERIA FOR NEXT 24 HOURS IN OFFSHORE LEGS...THUS WILL SEGMENT LEGS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 86 71 90 / 80 70 70 50 SSI 74 85 74 88 / 50 60 50 40 JAX 73 86 73 90 / 50 80 70 40 SGJ 74 86 74 89 / 40 70 70 40 GNV 71 86 72 90 / 80 80 40 50 OCF 72 87 73 89 / 80 80 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...ZAPPE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1128 AM EDT SUN JUN 25 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1128 AM EDT SUN JUN 25 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... AN AREA OF LOW PRESSURE OFFSHORE OF CAPE CANAVERAL WILL SLOWLY DRIFT NORTHWEST TODAY. THE RESULTANT ONSHORE FLOW ALONG OUR COAST WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. IN ADDITION...NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS WILL SPREAD INLAND THROUGHOUT THE DAY AND EVENING. DUE TO THE TROPICAL NATURE OF THE AIRMASS OVER THE AREA...BRIEF PERIODS OF VERY HEAVY RAINFALL WILL BE LIKELY. THERE IS ALSO A POSSIBILITY OF WATERSPOUTS MOVING ASHORE. LATE TODAY AN UPPER LEVEL DISTURBANCE MAY INTERACT WITH THE LOW PRESSURE AND PRODUCE A FEW STRONG STORMS MAINLY IN WESTERN SECTIONS OF SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN INCREASE IN THE SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST THROUGH MONDAY NIGHT AS THE LOW PRESSURE INTERACTS WITH AN APPROACHING UPPER LEVEL DISTURBANCE FROM THE WEST. AS THIS HAPPENS...THE POTENTIAL FOR A FEW STRONG AFTERNOON STORMS WILL INCREASE...PRIMARILY OVER WESTERN SECTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1234 PM EDT SUN JUN 25 2006 FLZ025-033-251715- DUVAL-ST. JOHNS- 1234 PM EDT SUN JUN 25 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 115 PM EDT... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF BAYARD...OR 5 MILES EAST OF FRUIT COVE...MOVING NORTHWEST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS EAST OF ORANGE PARK AND DURBIN THROUGH 115 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515493.